Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 45, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 7, 2014, 7:08 PM CDT for 4 counties in Kansas. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2014, 7:08 PM CDT (00:08 UTC)
- Expired
- May 7, 2014, 7:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Clay County, KS, Dickinson County, KS, Geary County, KS, Riley County, KS
The radar
The Topeka radar (KTWX), 80 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 7:21 PM CDT | HAIL 1.75 | 5 N Wakefield, KS | |
| May 7, 7:28 PM CDT | HAIL 0.88 | 4 E Longford, KS | |
| May 7, 7:35 PM CDT | HAIL 0.88 | 3 W Leonardville, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 6:17 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2317 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
040
WUUS53 KTOP 080008
SVRTOP
KSC027-041-061-161-080045-
/O.NEW.KTOP.SV.W.0045.140508T0008Z-140508T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
708 PM CDT WED MAY 7 2014
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
NORTH CENTRAL DICKINSON COUNTY IN CENTRAL KANSAS...
NORTHWESTERN GEARY COUNTY IN EAST CENTRAL KANSAS...
NORTHWESTERN RILEY COUNTY IN NORTHEAST KANSAS...
* UNTIL 745 PM CDT
* AT 703 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOONLIGHT...
AND MOVING NORTHEAST AT 55 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
THIS STORM HAS HAD A HISTORY OF PRODUCING 70 MPH WIND GUSTS AND
GOLFBALL SIZE HAIL.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLAY CENTER...MILFORD...WAKEFIELD...RILEY...LEONARDVILLE...GREEN
AND RANDOLPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3954 9712 3956 9665 3908 9698 3911 9729
TIME...MOT...LOC 0006Z 203DEG 48KT 3910 9709
HAIL...1.50IN
WIND...60MPH
$$
BOWEN4 follow-up statements
341
WWUS53 KTOP 080021
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
721 PM CDT WED MAY 7 2014
KSC041-080030-
/O.CAN.KTOP.SV.W.0045.000000T0000Z-140508T0045Z/
DICKINSON-
721 PM CDT WED MAY 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DICKINSON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.
LAT...LON 3956 9665 3912 9695 3913 9696 3913 9708
3915 9727 3954 9712
TIME...MOT...LOC 0020Z 199DEG 47KT 3927 9703
$$
KSC027-061-161-080045-
/O.CON.KTOP.SV.W.0045.000000T0000Z-140508T0045Z/
RILEY-CLAY-GEARY-
721 PM CDT WED MAY 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHWESTERN GEARY...EASTERN CLAY AND NORTHWESTERN RILEY COUNTIES
UNTIL 745 PM CDT...
AT 717 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAKEFIELD...
AND MOVING NORTH AT 55 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLAY CENTER...LEONARDVILLE...GREEN AND RANDOLPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR MILFORD LAKE...GET AWAY FROM THE WATER AND MOVE TO
SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN
ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
&&
LAT...LON 3956 9665 3912 9695 3913 9696 3913 9708
3915 9727 3954 9712
TIME...MOT...LOC 0020Z 199DEG 47KT 3927 9703
HAIL...1.50IN
WIND...60MPH
$$
BOWEN562
WWUS53 KTOP 080027
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
727 PM CDT WED MAY 7 2014
KSC027-061-161-080045-
/O.CON.KTOP.SV.W.0045.000000T0000Z-140508T0045Z/
RILEY-CLAY-GEARY-
727 PM CDT WED MAY 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GEARY...EASTERN CLAY AND NORTHWESTERN RILEY COUNTIES UNTIL 745 PM
CDT...
AT 721 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAKEFIELD...
AND MOVING NORTH AT 55 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. AT 621 PM CDT...TRAINED SPOTTERS
REPORTED GOLFBALL SIZE HAIL 5 MILES NORTH OF WAKEFIELD.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEONARDVILLE...GREEN AND RANDOLPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR MILFORD LAKE...GET AWAY FROM THE WATER AND MOVE TO
SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN
ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
&&
LAT...LON 3956 9665 3912 9695 3913 9696 3913 9708
3915 9727 3954 9712
TIME...MOT...LOC 0026Z 199DEG 47KT 3934 9700
HAIL...1.75IN
WIND...60MPH
$$
BOWEN749
WWUS53 KTOP 080031
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
731 PM CDT WED MAY 7 2014
KSC061-080041-
/O.CAN.KTOP.SV.W.0045.000000T0000Z-140508T0045Z/
GEARY-
731 PM CDT WED MAY 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GEARY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.
LAT...LON 3928 9702 3930 9712 3954 9706 3956 9665
3928 9684
TIME...MOT...LOC 0031Z 200DEG 45KT 3939 9697
$$
KSC027-161-080045-
/O.CON.KTOP.SV.W.0045.000000T0000Z-140508T0045Z/
RILEY-CLAY-
731 PM CDT WED MAY 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CLAY AND NORTHWESTERN RILEY COUNTIES UNTIL 745 PM CDT...
AT 726 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
GREEN...AND MOVING NORTH AT 50 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREEN AND RANDOLPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3928 9702 3930 9712 3954 9706 3956 9665
3928 9684
TIME...MOT...LOC 0031Z 200DEG 45KT 3939 9697
HAIL...1.75IN
WIND...60MPH
$$
BOWEN109
WWUS53 KTOP 080041
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
741 PM CDT WED MAY 7 2014
KSC027-161-080051-
/O.EXP.KTOP.SV.W.0045.000000T0000Z-140508T0045Z/
RILEY-CLAY-
741 PM CDT WED MAY 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLAY AND
NORTHWESTERN RILEY COUNTIES WILL EXPIRE AT 745 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
LAT...LON 3928 9702 3930 9712 3954 9706 3956 9665
3928 9684
TIME...MOT...LOC 0041Z 200DEG 45KT 3951 9691
$$
BOWENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 5:15 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 7, 5:15 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 515 PM CDT Wed May 7 2014 ...AVIATION UPDATE... .SHORT TERM...(This Evening through Thursday) Issued at 304 PM CDT WED MAY 7 2014 Tonight through Thursday ... Water vapor imagery showed the deep mid-level trough stretched across the western U.S. with southwesterly flow aloft over the Central Plains. At the surface, low pressure stretched across southwest to north central Kansas with the dryline nearly bisecting the state from north to south at 20z. With a tight pressure gradient in place across much of the region, south-southwesterly winds were gusting upwards of 25-35mph this afternoon, which aided in decent WAA as well as moisture advection across eastern Kansas with dewpoints reaching into the lower to middle 60s. It was another mild day across the region as high temperatures rose into the upper 80s/low 90s across eastern Kansas and into the mid/upper 90s over north central Kansas. The warmest conditions across north central Kansas were co-located with the drier conditions as dewpoints plunged as low as into the middle 30s, resulting in RH values dropping into the teens. These dry conditions combined with the breezy winds will keep very high fire danger concerns in place through early this evening, so a Red Flag Warning remains in effect through 8pm across portions of north central Kansas. Visible satellite this afternoon showed a few storms popping up across northern Texas/southern Oklahoma along the dryline. The last few runs of the HRRR/RAP have shown good run-to-run consistency as well as good agreement with each other regarding the current mid-afternoon development and additional northward development of showers and thunderstorms along this dryline this evening. This initial thunderstorm development looks to be supported by a mid-level shortwave, and as this wave tracks northward into the area this evening it will help to provide enhanced lift over the region. Model soundings show the cap eroding away this afternoon across the central portions of the forecast area (roughly from Council Grove northward toward Manhattan), with short-range models showing this region being well-primed for scattered thunderstorm development, beginning between 22z-00z. MLCAPE values in this region could be upwards of 2000-3000 J/kg with upwards of 20-30kts of 0-6km bulk shear. As a result, the stronger storms may be capable of producing large hail and possibly some stronger wind gusts later this evening as the LLJ increases over the region. This activity should diminish overnight with the loss of diurnal heating. Southerly winds will remain breezy overnight due to the aforementioned increasing LLJ, so this strong southerly flow combined with increasing mid-level cloud cover will keep low temperatures tonight mild in the middle 60s west to upper 60s/near 70 east. There is the potential for strong to severe thunderstorms once again on Thursday as the mid-level trough ejects into the Central Plains, finally pushing the cold front associated with this system eastward across the area by Thursday night. 12z model runs have come into better agreement with the timing of this frontal passage and the eastward progression of the dryline through the day. Latest model trends show any morning precipitation to be focused across far eastern Kansas, but there are discrepancies with the coverage of this activity. Feel that this activity should be fairly limited, which would lead to more time for the environment to recover to support redevelopment of thunderstorms along the dryline during the afternoon hours. While there are still some minor discrepancies with the exact placement of the dryline by the afternoon, thunderstorm initiation looks to occur somewhere between Abilene and Manhattan and between 18z-21z. The cap looks to quickly weaken during the early/mid afternoon hours with upwards of 1500-2000 J/kg of MUCAPE and 45-55kts of 0-6km bulk shear. While there certainly looks to be decent shear in place, it looks to be fairly unidirectional. The main threats with the strongest storms will be large hail and damaging winds, but cannot rule out the potential for a few isolated tornadoes. The increasing mid-level cloud cover will limit the daytime heating with Thursday highs likely reaching into the middle 70s to low 80s. .LONG TERM...(Thursday Night through Wednesday) Issued at 304 PM CDT WED MAY 7 2014 Extended focus will be on impacts of first system Thursday night and second system over the weekend. Thurs Night...ongoing convection should become focused across east central Kansas as convergence is maximized along the north side of a secondary surface low and boundary so will keep high precip chcs across that area. Much cooler and drier air will arrive for Friday with highs back toward average in the lower 70s with dewpoints in the 40s. The next longwave trough will begin to take shape across the Rockies by Saturday with sfc low pressure forecast to develop across southeast Colorado. Moisture advection along and north of the developing warm front could result in SCT convection so will leave low pops on Sat. Better chances for showers and t-storms will arrive Saturday night into Sunday as the sfc low sags into western OK and the associated sfc front also sags south. It would appear that given moisture and shear that Sunday could bring a risk for severe storms but that is dependent on details of front position so confidence in severe risk Sunday is low at the moment. Overall confidence in weather trends is higher by Monday so look for a wet and colder start to the next work week with precip chcs decreasing Monday night and ending by Tuesday. Temps next week should remain near Average of 70 to 75. && .AVIATION...(For the 00Z TAFs through 00Z Thursday Evening) Issued at 515 PM CDT WED MAY 7 2014 Amended the TAFs to remove the TEMPO for TS at TOP and FOE. Latest RAP and NAM show the axis of instability remaining fairly close to the dryline with larger amounts of CIN to the east. Therefore confidence in TS moving into the terminals is to low to keep a tempo. MHK conversely is just east of the dryline with some convection bubbling up to the southwest. Therefore will keep the tempo, but have shortened the duration of the tempo based on the latest HRRR prog of convection. Also backed off on the MVFR CIGS for Thursday morning. Don't see a huge increase in low level moisture so am not sure why the NAM is saturating the boundary layer. The RAP fails to saturate the boundary layer so am skeptical of a CIG and will just mention a SCT deck possible at TOP and FOE Thursday morning. && .TOP WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING until 8 PM CDT this evening FOR KSZ008-009-020- 021-034-035. && SHORT TERM...Hennecke LONG TERM...Omitt AVIATION...Wolters
Hazardous weather outlook, May 7, 3:48 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 348 PM CDT WED MAY 7 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-082100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 348 PM CDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. VERY HIGH FIRE DANGER IS EXPECTED THIS AFTERNOON ALONG AND WEST OF A COUNCIL GROVE TO HIAWATHA LINE. EXTREME FIRE DANGER IS EXPECTED ALONG AND WEST OF A LINE FROM ABILENE TO CLAY CENTER. ALL FIRES ARE POTENTIALLY SERIOUS IN THIS AREA. AS A RESULT...A RED FLAG WARNING REMAINS IN EFFECT FOR THAT AREA THROUGH 8 PM. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA LATE THIS AFTERNOON THROUGH THIS EVENING. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...WITH THE MAIN THREATS BEING LARGE HAIL AND POSSIBLY SOME STRONG WINDS. THIS ACTIVITY SHOULD WEAKEN AND DIMINISH DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOME SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS FAR EASTERN KANSAS THURSDAY MORNING BEFORE PROGRESSING EASTWARD INTO MISSOURI. THERE IS A CHANCE FOR THUNDERSTORMS TO REDEVELOP IN NORTH CENTRAL AND CENTRAL KANSAS ALONG A COLD FRONT AND AHEAD OF A DRYLINE IN THE AFTERNOON...AND SPREAD EASTWARD INTO THE EVENING HOURS. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...AND AN ISOLATED TORNADO CANNOT BE RULED OUT. THUNDERSTORM CHANCES RETURN TO THE AREA SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, May 7, 6:52 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
652 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL ABILENE 38.92N 97.21W
05/07/2014 E1.75 INCH DICKINSON KS EMERGENCY MNGR
0651 PM TSTM WND GST ABILENE 38.92N 97.21W
05/07/2014 E60 MPH DICKINSON KS EMERGENCY MNGR
&&
WOLTERSLocal storm report, May 7, 6:55 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
655 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL ABILENE 38.92N 97.21W
05/07/2014 E1.00 INCH DICKINSON KS TRAINED SPOTTER
OBSERVED 8 BLOCKS WEST OF DOWNTOWN ABILENE.
&&
WOLTERSLocal storm report, May 7, 6:56 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
656 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 ESE ABILENE 38.90N 97.12W
05/07/2014 E1.75 INCH DICKINSON KS TRAINED SPOTTER
&&
WOLTERSLocal storm report, May 7, 6:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
657 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND GST ABILENE 38.92N 97.21W
05/07/2014 M64.00 MPH DICKINSON KS AWOS
&&
WOLTERSLocal storm report, May 7, 6:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
658 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL 4 SE ABILENE 38.87N 97.15W
05/07/2014 E1.75 INCH DICKINSON KS TRAINED SPOTTER
&&
WOLTERSLocal storm report, May 7, 7:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
707 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 6 NE TALMAGE 39.09N 97.18W
05/07/2014 E0.88 INCH DICKINSON KS TRAINED SPOTTER
&&
WOLTERSThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:14 PM CDT | Special Weather Statement | TOP | Ottawa | 31 min |
| May 7, 7:50 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Washington | 40 min |
| May 7, 8:59 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 46 min |
| May 7, 9:17 PM CDT | Special Weather Statement | TOP | Ottawa | 28 min |
| May 7, 10:05 PM CDT | Special Weather Statement | TOP | Republic | 25 min |
| May 7, 10:11 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Marshall, Riley, Washington | 49 min |
| May 8, 4:52 PM CDT | Severe Thunderstorm Warning | TOP | Osage, Shawnee | 38 min |
| May 8, 5:34 PM CDT | Special Weather Statement | TOP | Lyon | 26 min |
| May 8, 5:44 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage | 31 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.